Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Taking dilantin for epilepsy. EEG showing abnormal activity in the brain. Tingling in the head, chest tightness, numbness on fingers

I was diagnosed with epilepsy 5 months ago. I stay alert , and my legs and jaw and arms thrash. My chest and throat tightens , and my heartbeat is rapid. EEG showed abnormal activity on the left temporal brain. MRI was clear. I've had great results on dilantin-300mg. However, from keeping a journal, it's obvious my seizure activity is hormone related. I have mild activity every month that would be the week before my menstrual period. I have Mirena . But, 11 days ago , I had a seizure with th symptoms mentioned above, but not as long. The next day I spotted. Last night, I had a very strange feeling of tingling in my head, arms, and chest, throat tightness. Took 1/2 xanax , it went away, though I still felt "off". 1/2 hour ago I had the same feeling in my left arm, strange cool feeling in my chest/ throat, and a tight feeling in my face. I've been having numbness in my middle and ring Niger on both hands or a long time now. I sleep in hand braces. Is his tingling feeling anything to o with that, or is it epilepsy with different symptoms? Help, I am so scared and worried. By the way, I live on an island that has a nurse. I'm 30 min away from a dr by boat, and 1 hr away by plane from a hospital.
Asked On : Wed, 17 Apr 2013
Answers:  1 Views:  77
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,  
Medical Topics
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

Most of your symptoms are related to epilepsy.

Certain epileptic attacks are more common during or before menstrual periods, called as catamenial epilepsy.

So, please continue the dilantin (phenytoin).

However, if these episodes persist or increase, an additional anti-epileptic may have to be added.

Please get back if you require any additional information.

Best wishes,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)

Senior Consultant Neurologist

Apollo Hospitals, Hyderabad,

My personal URL on this website:

My email:
Answered: Fri, 19 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor